Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A functional characterization of primitive base

Author: Howard H. Wicke
Journal: Proc. Amer. Math. Soc. 72 (1978), 355-361
MSC: Primary 54E99; Secondary 54A99
MathSciNet review: 507338
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: All published formulations of the concept of primitive base involve the concept of well ordering in a prominent way. This paper presents various conditions, not involving well ordering, on a function $ h:N \times X \to \tau $ such that if a space $ (X,\tau )$ has a function satisfying one of these conditions, then it may be proved (using the axiom of choice) that it has a primitive base. These conditions are used in some characterizations of base of countable order. Examples show nonequivalence of the conditions with primitive base if the axiom of choice does not hold.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54E99, 54A99

Retrieve articles in all journals with MSC: 54E99, 54A99

Additional Information

Keywords: Primitive base, base of countable order, $ \theta $-space, first countable function, well ordering
Article copyright: © Copyright 1978 American Mathematical Society

American Mathematical Society